Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Knee pain after playing tennis, prescribed Dorofen, am prediabetic. Can I continue playing?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2000
Answered : 170 Questions
Age 36 , 176 Cm ,Weight 73kgs and Prediabetic within Control .I have been playing Tennis till the year 1996 and now again iam playing a two weeks before and i had Knee pain and went to doctor and he prescribed me DOROFEN
ALso kindly let me know whether i can play tennis by taking the medicine or play tennis with the Knee pads on .If so kindly suggest me a knee pad
Posted Wed, 18 Apr 2012 in Arthritis
Answered by Dr. Atul Wankhede 2 hours later

Thanks for posting your query.

You must have hurt your XXXXXXX structures in knee while playing, which are anterior/posterior cruciate ligament, medial/lateral collateral ligament, medial and lateral menisci, joint capsule, synovium, crossing muscles, bone cartilage and bone itself. It needs proper clinical examination and relevant investigations to diagnose which among these is hurt. Your x-rays are excellent and show no bony and other gross abnormality whatsoever. It leaves us with possibility of ligament, meniscus, capsule or synovial injury. These are best visualized on MRI (Magnetic Resonant Imaging).

I hope your physician examined you well before prescribing medicines. If it gives you relief you may resume sports after a gap of 1 or 2 weeks. As you rightly mentioned, a pair of knee supports can add to stability. But that again depends on your exact condition. If you don't get relief, proceed with MRI.

In my opinion, try to refrain from tennis for a while. Begin sports gradually and warm up before every game. Not to forget proper sports gear is must viz attire and shoes. If you notice instability while walking or running, visit your orthopaedician at earliest.

Hope you find this answer informative. Please get back to us for more queries; I'm available for follow up.
Above answer was peer-reviewed by
Follow-up: Knee pain after playing tennis, prescribed Dorofen, am prediabetic. Can I continue playing? 30 minutes later

Dear Sir
Thanks a Lot . The Doctor said that there might be a problem in the Cartilage sicne the GAP Between the Joints are Narrow in both the Knees . Hence this gives me a kind of Fear.hence do kindly let me know by viewing the X rays that is there is any cartilage problem .
Answered by Dr. Atul Wankhede 6 hours later

Thanks for getting back.

Cartilage defects unless large are not visible on x-rays. Your xrays are absolutely fine. Both compartments are equal and in normal range. Cartilage defects are noted on MRI so if you want to confirm please get an MRI done.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor